Discussions By Condition: Liver conditions

Possible Cirrhosis

Posted In: Liver conditions 2 Replies
  • Posted By: Anonymous
  • June 14, 2007
  • 03:54 PM

My Uncle has been in ICU for almost 2 weeks now, when he first went in, he had been feeling extremely tired, he had no energy or appetite, was jaundiced, and he was constantly itching, he was also getting some nose bleeds. What they had found out immediately, was kidney failure. His ammonia levels were high and his urine was dark brown. The Doctors started him on dialysis and gave him something to flush his bowels out, they did blood work and found no Hepatatitis, they then decided they would do an endoscope because they suspected a blocked bile duct, when they went in they found ulcers. Then 2 days later they decided he needed his gallbladder removed, they went in to remove that which it was damaged and they saw that his liver was damaged, the Doctor said it looked like Cirhossis, but the
Doctor was unable to take a sample because he was bleeding too much
he lost 3 pints of blood, so they just wanted to hurry and close him up. His blood pressure has been really low since he has been in the hosptial, but they have him on some medication to keep it stable. They have never done an MRI, but I don't know what that would tell, if it would tell what kind of liver damage. My family is really confused at what is going on, any information would be helpful. Also my Uncle was diagnosed about 5 years ago with Cryptococcus, a rare fungal disease in the brain and he has had to take an anti-fungal since then to keep it from spreading, because of this condition, he had lost his hearing, which makes it hard for him to understand.
If anyone has any information as to what all this means it would be greatly appreciated.

Reply Flag this Discussion

2 Replies:

  • Hi I was just reading your post and I have some issues going on one of which is itching. All over itching that has been going on since the middle of November of last year. My doctor was a quack and just told me to keep taking Benadryl. Anyways, I started having abdominal pain on the 6th of july and my doctor did ultrasounds and found my liver to be enlarged. I am now waiting on bloodwork on my liver to find out what is going on. While I have been 'patiently' waiting, I have been researching different liver disorders and found that Primary Billiary Cirrhosis causes itching so you might check into it. If this is the cause of his liver problems I have read that to do a biopsy is dangerous. I hope this information helps you out a little. I know how frustrating it is to play the waiting game and not know what is going on. I will keep your Uncle in my thoughts and prayers. God Bless!
    BrideToBe78 7 Replies Flag this Response
  • If your uncle has been taking an antifungal such as fluconazole, hepatotoxicity and liver failure are rare, yet occasionally observed side effects. I know this doesn't explain all of his symptoms, but thought it may be relevant. An underlying condition affecting organ homeostasis could be at play. Alternatively, alcohol use could cause or exacerbate some of these problems. (Obviously, the personal lives of your family members are none of my business--I'm just trying to think of several possibilties.) Sorry to hear about the tough times...I hope you and your uncle find some answers soon.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?